Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 1, NWS Tulsa, OK

March 8, 2006LeFlore County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Mar 8, 2006, 11:12 PM CST for LeFlore County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2006, 11:12 PM CST (05:12 UTC)
Expired
Mar 8, 2006, 11:45 PM CST
In force
33 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 090512
TORTSA
OKC079-090545-
/O.NEW.KTSA.TO.W.0001.060309T0512Z-060309T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1145 PM CST

* AT 1110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED
  OVER MCCURTAIN COUNTY...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3456 9465 3440 9455 3456 9440 3463 9439

$$
1 follow-up statement
000 
WWUS54 KTSA 090536
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CST WED MAR 8 2006

OKC079-090546-
/O.EXP.KTSA.TO.W.0001.000000T0000Z-060309T0545Z/
LE FLORE OK-
1136 PM CST WED MAR 8 2006

...THE TORNADO WARNING FOR SOUTHERN LE FLORE COUNTY EXPIRES AT 1145  
   PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 3456 9465 3440 9455 3456 9440 3463 9439

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 8, 11:06 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 8, 11:06 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CST WED MAR 8 2006

.MESOSCALE UPDATE...
PARAMETERS APPEAR TO BECOMING TOGETHER FOR A SIGNIFICANT
SEVERE WEATHER EPISODE ACROSS THE SOUTHERN PARTS OF OUR
FORECAST AREA WITH SEVERE WEATHER POSSIBLE IN MUCH OF THE
AREA OVERNIGHT.

A SURFACE BOUNDARY IS DEVELOPING ACROSS SOUTHWEST ARKANSAS...
EXTREME SOUTHEAST OKLAHOMA AND NORTH TEXAS.  A SEVERE
THUNDERSTORM IS TRACKING DOWN THE BOUNDARY AT THIS TIME INTO
SOUTHEAST LE FLORE COUNTY.  THIS STORM IS A SUPERCELL AND
ITS MESOCYCLONE EVOLUTION IS BEING MONITORED CLOSELY.

THE BOUNDARY MAY LIFT A LITTLE NORTH OVERNIGHT AS THE STRONG
DYNAMICS APPROACH.  WHILE THE SYNOPTIC SCALE LOW WITH THE
UPPER SYSTEM IS EXPECTED TO TRACK ACROSS OKLAHOMA AND NORTHWEST
ARKANSAS TOWARD MORNING...THE LOW CENTER NEAR ABILINE MAY HOLD
ENOUGH IDENTITY TO EVENTUALLY REDEVLOP ON TO THE BOUNDARY AND
THEN RIDE ALONG IT.  PRESSURE FALLS AHEAD OF THE SURFACE
LOW AND THE FLOW NORTH OF THE BOUNDARY WILL KEEP THE SURFACE
WINDS BACKED.  ALL MODEL DATA SUGESTS THAT WINDS ALOFT ACROSS
SOUTHEAST OKLAHOMA WILL BECOME VERY FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS.  THE GREATEST THREAT WILL BE NEAR AND
JUST NORTH OF THE SURFACE BOUNDARY...SO ITS CONTINUED EXISTENCE
AND MOVEMENT OVERNIGHT WILL BE KEY TO LOCATE THE GREATEST
TORNADO THREAT.  MESOSCALE ANALYSIS GRIDS SHOW THE CAP ALREADY
WEAKENING SOUTH OF THE BOUNDARY AS LIFTED INDEX VALUES BEGIN
FALL AROUND -2.

IF ALL THESE PARAMETERS COME TOGETHER AS CURRENTLY EXPECTED...THE
POTNETIAL WILL EXIST FOR TORNADOES IN PARTS OF SOUTHEAST OKLAHOMA
LATE TONIGHT AND TOWARD MORNING

EMERGENCY MANAGEMENT INTERESTS IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS SHOULD CLOSELY MONITOR THIS SITUATION INTO THE EARLY MORNING
HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 8, 6:55 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
655 PM CST WED MAR 8 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
655 PM CST WED MAR 8 2006

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 2 AM.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 9 PM.

	AREA AT GREATEST RISK...WIDESPREAD SEVERE WEATHER EXPECTED.

DISCUSSION...
THE DRYLINE STRETCHED FROM SOUTHEAST KANSAS INTO SOUTHCENTRAL OKLAHOMA
EARLY THIS EVENING. CONVECTION HAS DEVELOPED ALONG THE DRYLINE OVER
SOUTHEAST KANSAS...BUT THE CAP HAS HELD CONVECTION IN CHECK OVER
NORTHEAST OKLAHOMA SO FAR.

ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE DRYLINE ACROSS
SOUTHCENTRAL OKLAHOMA AND NORTHCENTRAL TEXAS. A STRENGTHENING
LOW-LEVEL JET WILL HELP TO MAINTAIN THIS ACTIVITY AS IT SPREADS
NORTHEAST INTO SOUTHEAST OKLAHOMA LATER THIS EVENING AND EVENTUALLY
INTO WESTERN ARKANSAS. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO
BE DAMAGING WINDS AND LARGE HAIL...BUT THE WIND FIELDS CONTINUE TO
SUPPORT A TORNADO THREAT...ESPECIALLY IF A SURFACE BASED STORM CAN
BE REALIZED.

LATER TONIGHT...THE SURFACE LOW WILL DEEPEN OVER WESTERN OKLAHOMA
WHILE A STRONG BAND OF 80 TO 90 KNOT MID-LEVEL WINDS SWING THROUGH
NORTHERN TEXAS INTO OKLAHOMA. THE IMPROVED UPPER DYNAMICS SHOULD
RESULT IN ANOTHER ROUND OF SEVERE WEATHER FOR MUCH OF THE
AREA...MAINLY AFTER 2 TO 3 AM. THESE STORMS WILL LIKELY BECOME
LINEARLY ORIENTATED AS THEY APPROACH THE FORECAST AREA. LOW-LEVEL
WIND FIELDS WILL REMAIN VERY STRONG...AND THE TORNADIC THREAT WILL
CONTINUE...ESPECIALLY IN ANY BOWING STORM SEGMENTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED. CONTINUALLY MONITOR LATER
WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH
ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH
DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY
BE A HAIL THREAT.

THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH
CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS
TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD
CONTINUE TO BE CLOSELY MONITORED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 8, 9:03 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST WED MAR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
03/08/2006  M60 MPH          SEBASTIAN          AR   ASOS

            FORT SMITH REGIONAL AIRPORT ASOS

&&

JDS
Special weather statement, Mar 8, 9:54 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CST WED MAR 8 2006

ARZ029-OKZ049-076-090430-
LE FLORE OK-PUSHMATAHA OK-SEBASTIAN AR-
954 PM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     LE FLORE AND PUSHMATAHA

AT 954 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HARTFORD TO 11 MILES SOUTH OF KOSOMA...MOVING
NORTHEAST AT 50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 8, 10:28 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST WED MAR 8 2006

OKZ049-090445-
PUSHMATAHA OK-
1028 PM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     EASTERN PUSHMATAHA

AT 1028 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF ALBION TO 4 MILES NORTHEAST OF
SOBOL...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SOBOL AND ALBION.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Mar 8, 9:22 PM CSTSevere Thunderstorm WarningTSAChoctaw28 min
Mar 8, 10:45 PM CSTSevere Thunderstorm WarningTSALeFlore60 min
Mar 9, 12:52 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg58 min
Mar 9, 1:17 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee73 min
Mar 9, 1:40 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, LeFlore, Sequoyah61 min
Mar 9, 2:06 AM CSTTornado WarningTSALeFlore32 min
Mar 9, 4:00 AM CSTSevere Thunderstorm WarningTSAHaskell32 min
Mar 9, 4:15 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah35 min
Mar 9, 12:09 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg66 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningTSASequoyah53 min
Mar 9, 1:06 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee54 min
Mar 9, 1:46 PM CSTSevere Thunderstorm WarningTSASequoyah14 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.